... drill at work and was taking Lipitor as well as several antibiotics for a sinus infection. They are not sure if Lipitor triggered it but said there is a slight chance I could have an internal cancer that triggered it. Please let me know if anyone else had this experience. God bless all of you
Dermatomyositis can be looked up on the Myositis.org website. I have polymyositis and their information is very helpful. It is treated with prednisone and then with other medications to remove the prednisone. It is a rare disease and it is very important to be treated by an experienced rheumatologist or neurologist. Because of the rarity, your doctor may have to search for an appropriate physician for you. That website has suggestions as well.
The sun response to your medication may have made it more pronounced. This disease has a characteristic rash on the face that spreads across the nose and cheeks resembling a butterfly. There is no known cause for this disease and I seriously doubt it was the medication you were taking. It is believed to caused by a virus in people with a genetic predisposition. Again, you need a specialist to be sure this is what you have and not a similar appearing disease.
As for speculation of a cancer, I would again say that you need a specialist to sort this out. Something sounds wrong with this diagnosis, or perhaps you don't have all the facts. It sounds very stressful and that is something one can't be with this type of illness.
Please contact me if you have questions. I really hope they put you on the proper medications and that you can put the disease into remission soon. Karen
I have Dermatomyositis and Polymyositis. Prednisone along with Methotrexate is usually what a Rheumatologist prescribes for it. If you haven't already seen a Rheumatologist you need to get an appt with one as they are who specializes in the Myositis' and make sure they specialize in Dermatomyositis as not all Rheummy's are real familiar with the disease. Just as endlesPred mentioned the website Myositis.org is an excellent site to give you good information. It is also important to get screened for the hidden cancers, such as lung cancer, colonoscopy, mammogram etc. For some reason it's lung cancer that is mostly associated with Dermatomyositis. Some research suggests that statin drugs may bring on the symptoms, however; the specialist say once you stop the statins your symptoms should subside after a few weeks to a year.
I had a reddish purple rash from my shoulders all the way down to the tip of my fingers with intense itching that eventually turned into calcium deposits (little bumps all over my arms). I also had the reddish purple rash all around my eyes like a raccoon that went into my forehead, cheeks and chest area that has not entirely went away.I am still in a wheelchair unable to walk even after numerous times in physical therapy due to me losing all my muscle mass. My cpk's were up to 7,000 and climbing while in the hospital. Dermatomyositis is a rare disease that needs to be treated immediately. I have a question? Have you had a muscle biopsy to confirm that you do have Dermatomyositis?
I hope everything is working out for you and you have seen a Rheumatologist by now. My thoughts and prayers are with you. God bless ... pamee
P.S please come back and let us know how you are?
How are you doing? How long ago was it that you were diagnosed with the dermatomyositis? We are here for you if you have any questions or just want to talk. Take care... pamee
- Lipitor Information for Consumers
- Lipitor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lipitor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Aug 2017 • 1 answer
Updated 22 Nov 2016 • 3 answers
Updated 19 Jun 2013 • 1 answer
Dermatomyositis - I was diagnosed with JDM 20 years ago. I was severly ill for over 6 years, and the
Updated 14 Jun 2014 • 4 answers
Updated 20 Oct 2016 • 1 answer